Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 57, NWS Norman, OK

June 28, 2021Cleveland County, McClain County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jun 28, 2021, 3:58 AM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 3:58 AM CDT (08:58 UTC)
Expired
Jun 28, 2021, 8:30 AM CDT
In force
5 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Cleveland County, OK, McClain County, OK

The radar

The Norman radar (KTLX), 29 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Canadian River at Norman (NRCO2).

Action stage
93 ft
Minor stage
94 ft
Moderate stage
96 ft
Major stage
99 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07229050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

925 
WGUS84 KOUN 280858 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
358 AM CDT Mon Jun 28 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  North Canadian River near Harrah affecting Lincoln, Oklahoma and 
  Pottawatomie Counties.

  Canadian River at Norman affecting McClain and Cleveland Counties.

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Cimarron River near Dover affecting Kingfisher and Logan Counties.

...The Flood Advisory continues for the following rivers in 
Oklahoma...Texas...

  Washita River at Lindsay affecting Garvin County.

  Red River near Burkburnett affecting Wichita, Jefferson, Tillman, 
  Clay and Cotton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC073-083-281000-
/O.CAN.KOUN.FL.Y.0048.000000T0000Z-210628T0858Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 AM CDT Mon Jun 28 2021

...The Flood Advisory for the Cimarron River near Dover has been 
cancelled...

The Flood Advisory is cancelled for
  the Cimarron River near Dover.
* At 2:30 AM CDT Monday the stage was 14.9 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to fall to 9.7 feet 
  early Saturday morning.


&&

LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
      3583 9759 3589 9792

$$

OKC027-087-282100-
/O.NEW.KOUN.FL.Y.0057.210628T0858Z-210629T0000Z/
/NRCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 AM CDT Mon Jun 28 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Canadian River at Norman.
* From early this morning to this evening.
* At 1 AM Monday the latest stage was 93.7 feet.
* Action stage is 93.0 feet.
* Flood stage is 94.0 feet.
* Forecast...The Canadian River will fall below action stage by late 
  Monday morning.
* Impact...At 93.0 feet, Near bankfull levels occur along the river 
  on the Cleveland-McClain County border from near Moore and at 
  Norman... to areas near Noble.


&&

LAT...LON 3522 9767 3534 9754 3515 9734 3504 9749

$$

OKC081-109-125-282100-
/O.NEW.KOUN.FL.Y.0056.210628T0858Z-210629T0000Z/
/HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 AM CDT Mon Jun 28 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the North Canadian River near Harrah.
* From early this morning to this evening.
* At 3:00 AM CDT Monday the stage was 13.9 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to fall below 
  action stage by early Monday afternoon.
* Impact...At 14.0 feet, Look for short duration flooding of 
  low-lying agricultural lands in eastern Oklahoma County... the 
  southwest corner of Lincoln County... and northwestern 
  Pottawatomie County.


&&

LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706

$$

OKC049-282100-
/O.EXT.KOUN.FL.Y.0053.000000T0000Z-210629T0600Z/
/LNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 AM CDT Mon Jun 28 2021

...The Flood Advisory is now in effect until just after midnight 
tonight...

The Flood Advisory continues for
  the Washita River at Lindsay.
* Until late tonight.
* At 3 AM CDT Monday the latest stage was at 14.7 feet.
* Action stage is 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The Washita River is expected to rise to a crest of 
  16.6 feet this morning.
* Impact...At 17.0 feet, Near bankfull levels occur along the river 
  from near Lindsay to near Maysville.


&&

LAT...LON 3484 9771 3485 9767 3485 9740 3482 9740
      3479 9761

$$

OKC033-067-141-TXC077-485-282100-
/O.CON.KOUN.FL.Y.0055.000000T0000Z-210629T1200Z/
/BKBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 AM CDT Mon Jun 28 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Red River near Burkburnett.
* Until Tuesday morning.
* At 2:30 AM CDT Monday the stage was 4.1 feet.
* Action stage is 7.0 feet.
* Flood stage is 9.0 feet.
* Forecast...The Red River will rise to 7.2 feet this evening. It 
  will then fall to 6.5 feet early Tuesday morning and remain nearly 
  steady through Wednesday morning. It will then fall again and 
  remain below flood stage.
* Impact...At 8.0 feet, Near bankfull conditions extend along the 
  Red River near Davidson... Oklahoma downstream to areas near 
  Burkburnett and Taylor... Oklahoma.


&&

LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
      3406 9815 3402 9859

$$

Ware
1 follow-up statement
447 
WGUS84 KOUN 281330
FLSOUN

Flood Advisory
National Weather Service Norman OK
830 AM CDT Mon Jun 28 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Canadian River at Norman affecting McClain and Cleveland Counties.

OKC027-087-281430-
/O.CAN.KOUN.FL.Y.0057.000000T0000Z-210628T1330Z/
/NRCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 AM CDT Mon Jun 28 2021

...The Flood Advisory for the Canadian River at Norman has been 
cancelled...

The Flood Advisory is cancelled for
  the Canadian River at Norman.
* At 7:00 AM CDT Monday, June 28 the stage was estimated at 93.4 
  feet.
* Flood stage is 94.0 feet.
* Forecast...The Canadian River will is forecast to fall below 
  action stage, or 93 feet, this afternoon.


&&

LAT...LON 3522 9767 3534 9754 3515 9734 3504 9749

$$

11

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 28, 2:49 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 28, 2:49 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
249 AM CDT Mon Jun 28 2021

...New SHORT TERM...

.SHORT TERM...
(Today and tonight)
Issued at 245 AM CDT Mon Jun 28 2021

Scattered showers with embedded thunderstorms continue this morning
along and east of a SW-NE oriented surface trough centered roughly
along the I-44 corridor. So far activity has been scattered and
moving enough to preclude flooding concerns. Expect activity to
become a bit more widespread by late morning into the afternoon as
heating/destabilization occurs. Even with the recent heavy rainfall
over the areas most likely to see storms today, the scattered and
disorganized nature of convection should preclude heavy rainfall
lasting for extended periods over any one location. Have
therefore decided against an extension of the Flood Watch which
expires at 12z this morning, with the expectation that any
flooding we do see today will be more isolated/minor than the
previous couple days. With continued clouds, precipitation, and
saturated ground temperatures will once again remain well below
average, in the upper 70s to low 80s for highs.

Ware

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 239 AM CDT Mon Jun 28 2021

The flow pattern over Oklahoma will remain very weak through this
week. The seasonal southeastern U.S. high pressure will drift slowly
westward and there will be almost no change in the air mass through
the week. Rain and thunderstorms are likely at least through mid-
week, but coverage will be scattered and QPF lower than we have
observed during the weekend. By the weekend, a low pressure trough
is expected to evolve southwestward southern Ontario into the
midwestern U.S. The resulting northerly flow over eastern Oklahoma
will put rain chances higher over southern and eastern Oklahoma.
Without any surface boundaries or recognizable synoptic or mesoscale
drivers, pops will remain widely distributed until the weekend. A
marginal risk for flooding may continue beyond Tuesday given the
saturated ground over much of Oklahoma outside of the southeastern
quadrant.

&&

.AVIATION...
(06Z TAFS)
Issued at 1036 PM CDT Sun Jun 27 2021

Very low confidence in timing and location of storms will improve
some during the day on Monday, as low-level convergence near the
remains of a stalled front (near I-44) supports increasing storms
during the afternoon and into the evening. After that, the
position of storms will again be very dependent on what happens
earlier in the day. Some low ceilings (around 1500 to 2500 ft) and
lowered visibilities will be possible overnight and early Monday,
mainly in the same areas that had heavy rainfall (all but far
northwest Oklahoma and south-central/southeast Oklahoma).

&&

.UPPER AIR...
Issued at 647 PM CDT Sun Jun 27 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79  69  80  69 /  80  70  80  50
Hobart OK         81  67  80  67 /  70  70  80  60
Wichita Falls TX  82  70  83  69 /  80  70  70  40
Gage OK           82  65  79  64 /  30  50  60  50
Ponca City OK     80  68  81  68 /  70  70  80  50
Durant OK         85  70  87  70 /  80  70  50  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ008-012-013-
     016>020-022>032-035-037>042-044>046.

TX...Flood Watch until 7 AM CDT this morning for TXZ083>090.

&&

SHORT TERM...08
LONG TERM....09
AVIATION...23
Hazardous weather outlook, Jun 27, 10:56 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1056 PM CDT Sun Jun 27 2021

OKZ004>048-050>052-TXZ083>090-290400-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1056 PM CDT Sun Jun 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Scattered thunderstorms will continue into tonight, especially
across southern Oklahoma and north Texas.

.Flooding...
Additional rainfall will continue into tonight, which will
continue the risk of flooding through Oklahoma and western north
Texas. Southwestern and central Oklahoma are more prone to
continued flooding due to antecedent rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorm chances continue through Friday.

.Flooding...
Because of saturated ground, a marginal risk for flooding
continues through the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:02 PM CDTSpecial Weather StatementOUNHughes43 min
Jun 27, 7:22 PM CDTAreal Flood AdvisoryOUNPontotoc3 hr
Jun 27, 7:23 PM CDTAreal Flood AdvisoryOUNCoal, Hughes3 hr
Jun 27, 7:41 PM CDTSpecial Weather StatementOUNHughes49 min
Jun 28, 3:58 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie6 hr
Jun 28, 9:52 AM CDTFlood WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 23 more35 hr
Jun 28, 11:36 AM CDTAreal Flood AdvisoryOUNGarvin4 hr
Jun 28, 1:11 PM CDTAreal Flood AdvisoryOUNJackson4 hr
Jun 28, 1:12 PM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher4 hr
Jun 28, 1:20 PM CDTSpecial Weather StatementOUNGarfield25 min
Jun 28, 2:08 PM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher, Logan3 hr
Jun 28, 2:32 PM CDTFlash Flood WarningOUNCaddo, Grady3 hr
Jun 28, 2:32 PM CDTRiver Flood AdvisoryOUNPayne6 hr
Jun 28, 2:35 PM CDTAreal Flood AdvisoryOUNOklahoma115 min
Jun 28, 2:55 PM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher4 hr
Jun 28, 3:01 PM CDTAreal Flood AdvisoryOUNGarfield, Kay, Noble3 hr
Jun 28, 3:24 PM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Kingfisher3 hr
Jun 28, 5:05 PM CDTSpecial Weather StatementOUNLincoln25 min
Jun 28, 5:11 PM CDTSpecial Weather StatementOUNHughes19 min
Jun 28, 5:40 PM CDTAreal Flood AdvisoryOUNTillman3 hr
Jun 28, 5:56 PM CDTSpecial Weather StatementOUNMcClain34 min
Jun 28, 6:00 PM CDTSpecial Weather StatementOUNLincoln30 min
Jun 28, 6:27 PM CDTAreal Flood AdvisoryOUNCleveland, Lincoln, Logan, McClain, Oklahoma2 hr
Jun 28, 6:32 PM CDTFlash Flood WarningOUNBlaine, Kingfisher4 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.